MAUDE Adverse Event Report: COOK INC ULTRATHANE MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER; GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY

COOK INC ULTRATHANE MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER; GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY
Model Number N/A
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/19/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation: unknown.Pma/510(k) #: exempt.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported an unknown patient required an ultrathane mac-loc locking loop multipurpose drainage catheter for a stent exchange procedure.Once the stent was correctly positioned, the blue flexible stiffener was not easily removable.A device from a different lot was used to successfully complete the procedure.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unchanged, unknown or unavailable.D10 ¿ product received on: (b)(6)2020.Investigation ¿ evaluation (b)(6) in the united kingdom informed cook that on (b)(6)2020, the stiffener in an ultrathane mac-loc locking loop multipurpose drainage catheter was difficult to remove from the catheter.The failure occurred during a catheter exchange.The user placed the catheter but had difficulty removing the flexible stiffener.Another device was used to complete the procedure successfully.A review of the complaint history, device history record, instructions for use (ifu), manufacturing instructions, and quality control, as well as a visual inspection, functional test, and dimensional verification, were conducted during the investigation.The customer returned one used ult8.5 with the blue flexible stiffener lodged in the catheter.The stiffener was removed with difficulty and is elongated on the proximal end.The catheter was cut to obtain measurements.There is no indication the device was manufactured out of specification.Additionally, a document based investigation evaluation was performed.There are appropriate inspections in place to address this failure.The device history record for the complaint lot was reviewed to check for related nonconformances and additional complaints.The complaint final and related subassembly lots were reviewed.The catheter tubing lot has related nonconformances for "i.D incorrect" where the inner diameter was too small.This is related to the reported failure.However, the returned device inner diameter measured within specification.It is not suspected that the catheter is nonconforming.Additionally, there is a 100% inspection of the fit between the catheter and stiffener.No other related nonconformances were recorded.There are no additional complaints on the lot.There is no evidence of nonconforming material in house or in the field.The product labeling was reviewed.The product ifu, ¿multipurpose drainage catheter,¿ states: "precautions: when inserting a stiffening cannula into a catheter with retention suture, hold suture during cannula insertion to avoid bunching or tangling of suture.How supplied: supplied sterilized by ethylene oxide gas in peel-open packages.Intended for one-time use.Sterile if package is unopened or undamaged.Do not use the product if there is doubt as to whether the product is sterile.Store in a dark, dry, cool place.Avoid extended exposure to light.Upon removal from package, inspect the product to ensure no damage has occurred.¿ a capa was previously opened for this device failure.The capa implemented corrective actions related to supplier manufacturing.This lot was manufactured prior to corrective action implementation.Based on the information provided, inspection of returned product and the results of the investigation, the cause of this event is supplier manufacturing.The appropriate personnel have been notified.Per the quality engineering risk assessment no further action is required.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
ULTRATHANE MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER
Common Device Name
GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key10952070
Report Number1820334-2020-02247
Device Sequence Number19585021
Product Code GBO
UDI-Device Identifier00827002097650
UDI-Public(01)00827002097650(17)230409(10)13124023
Combination Product (Y/N)N
Initial Reporter CountryGB
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/09/2023
Device Model NumberN/A
Device Catalogue NumberULT8.5-38-45-P-6S-CLM-RH
Device Lot Number13124023
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/10/2020
Initial Date Received by Manufacturer 11/25/2020
Supplement Date Received by Manufacturer02/24/2021
Initial Report FDA Received Date12/05/2020
Supplement Report FDA Received Date02/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1